| Model Number |
04.045.070 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
03/29/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional device product codes: jds, hsb.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that an intramedullary retrograde femoral nail (rfna standard bend/5 degrees 12x340) was inserted on (b)(6) 2022 and interlocking screws were placed distally and proximally.Two of the distal interlocking screws (in the oblique holes) backed out over time.The patient came to the er on (b)(6) 2023 and complained of the prominence after bumping her knee.One of the screw heads was protruding through the skin.The protruding screw was removed in the er, and the second oblique screw was removed during an incision and drainage case the same day.There was no delay in surgery.The surgeon stated that the fracture appeared to be healed radiographically.There are no other known issues with the patient.This report involves one locking screw for im nail ø 5mm/ 70mm/ xl25.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the locking screw for im nail 5/ 70/ xl25 (04.045.070).The migration/backout/pull-out/subsidence issues could be not confirmed since x-ray evidence was not provided.A dimensional inspection was not performed as it is not applicable to the complaint condition.The overall complaint was not confirmed as the locking screw for im nail 5/ 70/ xl25 (04.045.070) was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.H3, h4, h6: device history record (dhr) review conducted: a manufacturing record evaluation was performed for the finished device.Product code: 04.045.070-us.Lot # 673p785.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 18/02/2022.Manufacturing site:jabil grenchen.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.